International Journal of Differential Equations

Positive Solutions of Sturm-Liouville Boundary Value Problems in Presence of Upper and Lower Solutions

Li Zhang, Xiankai Huang, and Weigao Ge

Full-text: Open access

Abstract

We consider a kind of Sturm-Liouville boundary value problems. Using variational techniques combined with the methods of upper-lower solutions, the existence of at least one positive solution is established. Moreover, the upper solution and the lower solution are presented.

Article information

Source
Int. J. Differ. Equ., Volume 2011 (2011), Article ID 383294, 11 pages.

Dates
Received: 17 May 2011
Revised: 3 September 2011
Accepted: 4 September 2011
First available in Project Euclid: 25 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijde/1485313247

Digital Object Identifier
doi:10.1155/2011/383294

Mathematical Reviews number (MathSciNet)
MR2847596

Zentralblatt MATH identifier
1238.34048

Citation

Zhang, Li; Huang, Xiankai; Ge, Weigao. Positive Solutions of Sturm-Liouville Boundary Value Problems in Presence of Upper and Lower Solutions. Int. J. Differ. Equ. 2011 (2011), Article ID 383294, 11 pages. doi:10.1155/2011/383294. https://projecteuclid.org/euclid.ijde/1485313247


Export citation

References

  • B. Ricceri, “On a three critical points theorem,” Archiv der Mathematik, vol. 75, no. 3, pp. 220–226, 2000.
  • G. Bonanno, “A minimax inequality and its applications to ordinary differential equations,” Journal of Mathematical Analysis and Applications, vol. 270, no. 1, pp. 210–229, 2002.
  • G. A. Afrouzi and S. Heidarkhani, “Three solutions for a quasilinear boundary value problem,” Nonlinear Analysis, vol. 69, no. 10, pp. 3330–3336, 2008.
  • R. P. Agarwal, K. Perera, and D. O'Regan, “Multiple positive solutions of singular problems by variational methods,” Proceedings of the American Mathematical Society, vol. 134, no. 3, pp. 817–824, 2006.
  • R. A. Adams, Sobolev Space[M], Academic Press, New York, NY, USA, 1975.
  • J. Simon, “Regularite de la solution d'une equation non lineaire dans R$^{n}$,” in Lecture Notes in Mathematics, vol. 665, pp. 205–227, Springer, New York, NY, USA, 1978.
  • J. Mawhin and M. Willen, Critical Point Theorem and Hamiltonian Systems, vol. 74, Springer, New York, NY, USA, 1989.
  • Y. Tian and W. Ge, “Applications of variational methods to boundary-value problem for impulsive differential equations,” Proceedings of the Edinburgh Mathematical Society, vol. 51, no. 2, pp. 509–527, 2008.
  • G. Cerami, “An existence criterion for the critical points on unbounded manifolds,” Istituto Lombardo. Accademia di Scienze e Lettere. Rendiconti A., vol. 112, no. 2, pp. 332–336, 1978.
  • A. Ambrosetti and P. H. Rabinowitz, “Dual variational methods in critical point theory and applications,” Journal of Functional Analysis, vol. 14, pp. 349–381, 1973.